question-icon

What causes burning sensation throughout the body, nausea and vomiting?

default
Posted on Wed, 23 Nov 2016
Question: He turned down my pump, and when I called him back he said he thinks it might be a combination of m by oral pain meds and the increase he did on Thursday. My pump contains prialt, my orals are fentora. The burning is making me so uncomfortable and I keep anything down.Some of question didn't go through. I am having burning, pain, nausea,and vomiting
doctor
Answered by Dr. Matt Wachsman (29 minutes later)
Brief Answer:
would need a bit more information

Detailed Answer:
like what is the pain that requires a prialt pump ? where is the burning?
Depending on where the burning is, there are a huge number of possible causes but there are an equally large number of simple local treatments. So, burning in throat, digestive area, an antacid is often the first thing to try (at least twice). There can be reflux, or thrush, or ulcer and antacid will still work.... but other medicines would be needed specific for each condition.

Burning in the tips of fingers and toes is a nerve problem. It can be due to chemotherapy or other medications and be very painful and very permanent. BUT there are a lot of simple nerve pills that are cheap, safe, and very effective.

Burning all over is very rare. Prialt is a relatively new medication and it affects pain everywhere and can in theory do this even if it is not reported in the package insert and is incredibly rare (so is the condition). But, it could also be due to a cancer as a weird effect from the hormones a cancer puts out.

Burning in joints can be from an overall inflammatory condition. Common in rheumatoid but also in any other overall inflammation including overwhelming infection.
Obviously burning right where a catheter is at is a serious problem that can be infection at the catheter and needs to be examined IMMEDIATELY.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Matt Wachsman (12 minutes later)
For my back. All over my entire body but mostly in my chest. I think it is still a reaction to the pump increase and decreasing it has't helped.My pump use to have morphine.
doctor
Answered by Dr. Matt Wachsman (46 minutes later)
Brief Answer:
There are a lot of possibilities

Detailed Answer:
and frankly everything I can think of will still be there if the dose is cut 90%:
If it is an infection...then doesn't matter if the pump is on or off, but it's a serious condition. If fever, chills, shakes, or sweats this is more likley and needs immediate treatment.
If it is an allergic reaction to the medication, it won't matter much if the dose is cut 90%. Itching, breathing problems or even skin rash are dire emergencies needing immediate attention.
Funny reaction to the medicine. Have no idea about how serious a reaction this might be. The standard way of giving PRIAT is directly into the brain and morphine is generally given in any old vein. If something goes directly into the brain, it can have more effects. Certainly there is the meningitis risk (infection in the brain; can be rapidly fatal; often has neck stiffness with it). But if it is a reaction to the medicine, this one might change with lowering the dose. I have no idea, and it isn't in the easily found literature. The manufacturer MIGHT have more information.

Or....
Heart trouble. Would not generally be continuous. Would usually have a LOT of other serious symptoms like breathing problems.
Gut irritation. Can occur, wouldn't generally be that widespread, but antacids would mostly show improvement within minutes.
Lung infection (even a mild cold with a lot of symptoms). Common. Saw many people with this but they all knew they had a lung infection. Cough was always present. Wasn't serious in anyone last month but really felt horrible to a lot of people.

So, not much of an idea without being there. If there are other symptoms or if things are getting worse it needs immediate attention. Especially if there are any infection or breathing issues.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Matt Wachsman

Addiction Medicine Specialist

Practicing since :1985

Answered : 4201 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes burning sensation throughout the body, nausea and vomiting?

Brief Answer: would need a bit more information Detailed Answer: like what is the pain that requires a prialt pump ? where is the burning? Depending on where the burning is, there are a huge number of possible causes but there are an equally large number of simple local treatments. So, burning in throat, digestive area, an antacid is often the first thing to try (at least twice). There can be reflux, or thrush, or ulcer and antacid will still work.... but other medicines would be needed specific for each condition. Burning in the tips of fingers and toes is a nerve problem. It can be due to chemotherapy or other medications and be very painful and very permanent. BUT there are a lot of simple nerve pills that are cheap, safe, and very effective. Burning all over is very rare. Prialt is a relatively new medication and it affects pain everywhere and can in theory do this even if it is not reported in the package insert and is incredibly rare (so is the condition). But, it could also be due to a cancer as a weird effect from the hormones a cancer puts out. Burning in joints can be from an overall inflammatory condition. Common in rheumatoid but also in any other overall inflammation including overwhelming infection. Obviously burning right where a catheter is at is a serious problem that can be infection at the catheter and needs to be examined IMMEDIATELY.